Format

Send to

Choose Destination
Pediatr Cardiol. 2013 Oct;34(7):1532-4. doi: 10.1007/s00246-013-0739-8. Epub 2013 Jun 26.

Verapamil in infants: an exaggerated fear?

Author information

1
Department of Pediatrics and Communicable Diseases, CS Mott Children's Hospital, University of Michigan, 1540 E. Hospital Drive, Ann Arbor, MI, 48109, USA, mlapage@med.umich.edu.

Abstract

The use of intravenous verapamil for tachyarrhythmia in infants is widely considered contraindicated due to the perceived risk of hemodynamic collapse after administration. This article reviews the relatively limited evidence that led to this well-known contraindication and highlights the interesting process by which medical practice may evolve in the absence of persuasive science.

PMID:
23800976
DOI:
10.1007/s00246-013-0739-8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center